The Lupus Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
I started taking the plaquenil 200mgs about 2 and a half weeks ago. Then it was supposed to be 200mgs bid. Well 3 days into taking it twice a day. I had a very bad episode of not being able to breathe, it felt like i was having noo air exchange at all. I didn't feel as if it was a cold or anything. Has this reaction happen to anyone out there? I still take the plaq but only the 200mgs, not the 400mgs. And it seems i can tolerate the lower dose better.
Also my left eye see;s double vision at times especially when driving. The eye doctor says it is a conversion disorder and told me to do eye exercises. This was last year. I have since been diagnosed with lupus this May. My eye still does this, could it just be the effect of the lupus itself? Has anyone had similiar symptoms?
thanks, michelle
 

·
Registered
Joined
·
4,968 Posts
Hi Michelle,

For me and many here Plaquenil initially will upset the stomach some but I did not personally have issues with breathing. I would suggest you speak to your GP and Rheumy and make sure they are aware of this.

I sure hope you get to feeling better soon. Sorry about your diagnosis but sure glad you found us here. Join us in the chat room sometime.:wink2::wink2:
 

·
Moderator
Joined
·
11,410 Posts
Hi Michelle,

You really should contact your rhumey and tell him of these symptoms. Specially when dealing with the medications that we take.

Please let us know how you are doing.

Take care,
Lyn
 

·
Registered
Joined
·
15,684 Posts
Hello and welcome,

It's best to contact your Rheumy and mention this reaction. Are things ok now you are just on the 200mg.........no breathing problems at all? There is mention in the literature of breathing problems with Plaq but usually with an overdose. Who knows, maybe that 400mg first up was just too much for you to tolerate straight off. Many of us start off on 200mg then go up to the 400mg after a period of time.

I would go and see another eye doc anyway because you should have your eyes tested when starting Plaquenil and at 6 monthly intervals after that. It's a requirement of taking the drug and that way problems (which are rare) can be detected early on. The reason I said see another eye doc is that I could thump the one you saw who said this was a conversion disorder :mad::mad: He obviously couldn't work out why you had those symptoms so blamed it on a psychiatric cause. Eye problems can be connected with Lupus and Sjogren's or they can be from Plaquenil. Plaquenil shouldn't cause problems so quickly though but it's best to be checked out so you have a baseline to go from when checked again.

love
Lily
 

·
Premium Member
Joined
·
7,567 Posts
Hi Michelle, the others have given you exceelent adivce. Eye problems can be common in lupus, let us know how you get on.

Take care

Deb
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top